MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 44MM

ENCORE MEDICAL, L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 44MM
Model Number 400-04-440
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery.Due to the patient's hip dislocating; the surgeon had to go in and change out the head, liner, and sleeve.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's hip was dislocating.The previous surgery and the revision detailed in this investigation occurred over 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's dislocation.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, inadequate soft tissue, excessive range-of-motion, excessive load or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 44MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6626454
Report Number1644408-2017-00468
Device Sequence Number1049216
Product Code LZO
UDI-Device Identifier00888912076289
UDI-Public(01)00888912076289
Combination Product (Y/N)N
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number400-04-440
Device Catalogue Number400-04-440
Device Lot Number885B1004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;